Hamilton reporting increase in opioid-related overdoses, warning about “new deadly substance”
Published December 4, 2020 at 5:41 pm
Following an increase in paramedic calls for suspected opioid-related overdoses, the city says there is likely a new deadly substance in the community.
The increase in calls was observed between November 30 and December 3, and Hamilton Public Health says they’ve received reports of a stronger fentanyl/carfentanil substance circulating locally.
“Reports from the frontline indicate there is a stronger fentanyl/carfentanil substance in the area that is being linked to increased overdoses that are difficult to reverse,” said public health.
“It is likely there is a new deadly substance circulating in the community.”
Public health is reminding residents that an opioid overdose is a medical emergency, and to keep in mind the 4 C’s of safety: Careful use, Carry Naloxone, Call 911, and CPR.
The city is also providing free overdose response training and naloxone kits through its Hamilton Overdose Prevention Education (HOPE) program.
More information, including where residents can get a free Naloxone overdose prevention kit and training, is available at the city’s website.insauga's Editorial Standards and Policies advertising